Alert archive / South Carolina / High Wind Warnings in 2009
High Wind Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this high wind warning at Apr 6, 2009, 5:28 PM EDT for Berkeley County, South Carolina. It was in force for 8 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2009, 5:28 PM EDT (21:28 UTC)
- Expired
- Apr 7, 2009, 1:43 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:09 PM EDT | MARINE TSTM WIND 41 | Bonneau Beach, SC | SHORT STAY WIND SENSOR ON LAKE MOULTRIE REPORTED SUSTAINED WINDS OF 32 KNOTS WITH GUSTS TO 36 KNOTS. |
| Apr 6, 6:09 PM EDT | NON-TSTM WND GST 41 | Bonneau Beach, SC | SHORT STAY WIND SENSOR ON LAKE MOULTRIE REPORTED SUSTAINED WINDS OF 32 KNOTS WITH GUSTS TO 36 KNOTS. |
| Apr 6, 6:20 PM EDT | MARINE TSTM WIND 46 | 4 Se Bonneau Beach, SC | SKYWARN SPOTTER REPORTED WAVES UP TO 4 FEET CRASHING AGAINST DOCKS ON THE EAST SIDE OF LAKE MOULTRIE. ESTIMATED WINDS 30-40 KNOTS WITH HIGHER GUSTS. |
| Apr 6, 6:20 PM EDT | NON-TSTM WND GST 46 | 4 Se Bonneau Beach, SC | SKYWARN SPOTTER REPORTED WAVES UP TO 4 FEET CRASHING AGAINST DOCKS ON THE EAST SIDE OF LAKE MOULTRIE. ESTIMATED WINDS 30-40 KNOTS WITH HIGHER GUSTS. |
| Apr 6, 6:30 PM EDT | NON-TSTM WND GST 47 | Eadytown, SC | NWS WIND SENSOR ON THE SANTEE DAM ON THE BERKELEY COUNTY PORTION OF LAKE MARION REPORTED SUSTAINED WINDS OF 36 MPH WITH GUSTS TO 47 MPH. |
| Apr 6, 6:36 PM EDT | NON-TSTM WND DMG | 5 S Bonneau Beach, SC | LARGE WIND DRIVEN WAVES /ESTIMATED AS HIGH AS 5 FEET/ HAVE DAMAGED SEVERAL PIERS AND DOCKS ON THE EAST SIDE OF LAKE MOULTRIE. |
| Apr 6, 7:10 PM EDT | NON-TSTM WND GST 47 | Eadytown, SC | NWS WIND SENSOR ON THE SANTEE DAM ON THE BERKELEY COUNTY PORTION OF LAKE MARION REPORTED SUSTAINED WINDS OF 37 MPH WITH GUSTS TO 47 MPH. |
| Apr 6, 7:35 PM EDT | NON-TSTM WND GST 46 | 4 Se Bonneau Beach, SC | SKYWARN SPOTTER CONTINUES TO REPORT VERY HIGH WINDS ON THE EAST SIDE OF LAKE MOULTRIE. WINDS ESTIMATED TO BE 30-40 KNOTS. WAVES SETS HAVE INCREASED TO AS HIGH AS 5 FEET AT TIMES. DOCK AND PIER DAMAGE CONTINUES. |
| Apr 6, 8:20 PM EDT | NON-TSTM WND GST 48 | Eadytown, SC | NWS WIND SENSOR ON THE SANTEE DAM ON THE BERKELEY COUNTY PORTION OF LAKE MARION REPORTED SUSTAINED WINDS OF 39 MPH WITH GUSTS TO 48 MPH. |
| Apr 6, 9:37 PM EDT | NON-TSTM WND GST 50 | Eadytown, SC | NWS WIND SENSOR ON THE SANTEE DAM ON THE BERKELEY COUNTY PORTION OF LAKE MARION REPORTED SUSTAINED WINDS OF 37 MPH WITH GUSTS TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 062128 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EDT MON APR 6 2009 SCZ045-070530- /O.UPG.KCHS.LW.Y.0015.000000T0000Z-090408T0400Z/ /O.NEW.KCHS.HW.W.0001.090406T2128Z-090407T0200Z/ /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 528 PM EDT MON APR 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING FOR LAKE MOULTRIE...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. DANGEROUS WINDS WILL CONTINUE ON LAKE MOULTRIE THIS EVENING IN THE WAKE OF A STRONG COLD FRONT. WEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS ALONG WITH WAVES OF 2 TO 4 FEET CAN BE EXPECTED THROUGH 10 PM AND THESE CONDITIONS WILL BE EXTREMELY HAZARDOUS TO ANYONE VENTURING ONTO THE LAKE. MARINERS ARE URGED TO REMAIN OFF THE LAKE TONIGHT. WINDS ARE FORECAST TO DROP BELOW 35 KNOTS BY LATE EVENING AND THE HIGH WIND WARNING WILL LIKELY BE REPLACED WITH ANOTHER LAKE WIND ADVISORY AT THAT TIME. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MOST OF BERKELEY COUNTY. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY NORTHWEST OF A LINE FROM JAMESTOWN TO GOOSE CREEK. A HIGH WIND WARNING FOR LAKE MOULTRIE MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 KNOTS OR HIGHER CAN BE EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-070530- /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 528 PM EDT MON APR 6 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TO WITHIN 5 TO 10 MILES OF THE COAST. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY WEST OF A LINE FROM JAMESTOWN TO MONCKS CORNER TO WALTERBORO TO GRAYS IN SOUTH CAROLINA AND FROM SPRINGFIELD TO HINESVILLE TO LUDOWICI IN GEORGIA. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS72 KCHS 062320 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 720 PM EDT MON APR 6 2009 SCZ045-070730- /O.CON.KCHS.HW.W.0001.000000T0000Z-090407T0200Z/ /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 720 PM EDT MON APR 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. DANGEROUS WINDS WILL CONTINUE TO BLOW ON LAKE MOULTRIE THIS EVENING IN THE WAKE OF A STRONG COLD FRONT. WEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS ALONG WITH WAVES OF 2 TO 4 FEET CAN BE EXPECTED THROUGH 10 PM. THESE CONDITIONS WILL BE EXTREMELY HAZARDOUS TO ANYONE VENTURING ONTO THE LAKE. DAMAGE TO DOCKS HAVE ALREADY BEEN REPORTED ON THE EAST SIDE OF THE LAKE BETWEEN BONNEAU BEACH AND PINOPOLIS DUE TO THE LARGE WAVE ACTION AND THE RISK FOR ADDITIONAL PROPERTY DAMAGE WILL CONTINUE. MARINERS ARE URGED TO REMAIN OFF THE LAKE TONIGHT. WINDS ARE FORECAST TO DROP BELOW 35 KNOTS BY LATE EVENING AND THE HIGH WIND WARNING WILL LIKELY BE REPLACED WITH ANOTHER LAKE WIND ADVISORY AT THAT TIME. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MOST OF BERKELEY COUNTY. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY NORTHWEST OF A LINE FROM JAMESTOWN TO GOOSE CREEK. A HIGH WIND WARNING FOR LAKE MOULTRIE MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 KNOTS OR HIGHER CAN BE EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-070730- /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 720 PM EDT MON APR 6 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TO WITHIN 5 TO 10 MILES OF THE COAST. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY WEST OF A LINE FROM JAMESTOWN TO MONCKS CORNER TO WALTERBORO TO GRAYS IN SOUTH CAROLINA AND FROM SPRINGFIELD TO HINESVILLE TO LUDOWICI IN GEORGIA. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCHS 070150 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EDT MON APR 6 2009 SCZ045-071000- /O.EXT.KCHS.HW.W.0001.000000T0000Z-090407T0900Z/ /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 950 PM EDT MON APR 6 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM EDT TUESDAY FOR LAKE MOULTRIE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. DANGEROUS WINDS WILL CONTINUE TO BLOW ON LAKE MOULTRIE OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. WEST WINDS OF 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ALONG WITH WAVES OF 2 TO 4 FEET CAN BE EXPECTED THROUGH AT LEAST 5 AM. THESE CONDITIONS WILL BE EXTREMELY HAZARDOUS TO ANYONE VENTURING ONTO THE LAKE. DAMAGE TO DOCKS AND PIERS HAVE ALREADY BEEN REPORTED ON THE EAST SIDE OF THE LAKE BETWEEN BONNEAU BEACH AND PINOPOLIS DUE TO THE LARGE WAVE ACTION AND THE RISK FOR ADDITIONAL PROPERTY DAMAGE WILL CONTINUE. MARINERS ARE URGED TO REMAIN OFF THE LAKE TONIGHT. WINDS ARE FORECAST TO DROP BELOW 35 KNOTS BY 5 AM AND THE HIGH WIND WARNING WILL LIKELY BE REPLACED WITH ANOTHER LAKE WIND ADVISORY AT THAT TIME. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MOST OF BERKELEY COUNTY. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY NORTHWEST OF A LINE FROM JAMESTOWN TO GOOSE CREEK. A HIGH WIND WARNING FOR LAKE MOULTRIE MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 KNOTS OR HIGHER CAN BE EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-071000- /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 950 PM EDT MON APR 6 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TO WITHIN 5 TO 10 MILES OF THE COAST. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY WEST OF A LINE FROM JAMESTOWN TO MONCKS CORNER TO WALTERBORO TO GRAYS IN SOUTH CAROLINA AND FROM SPRINGFIELD TO HINESVILLE TO LUDOWICI IN GEORGIA. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCHS 070543 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 143 AM EDT TUE APR 7 2009 SCZ045-070930- /O.CAN.KCHS.HW.W.0001.000000T0000Z-090407T0900Z/ /O.NEW.KCHS.LW.Y.0016.090407T0543Z-090408T0400Z/ /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 143 AM EDT TUE APR 7 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. WINDY CONDITIONS WILL CONTINUE ON LAKE MOULTRIE THROUGH THIS EVENING. WEST WINDS FROM 25 TO 30 KT WITH GUSTS TO 35 KNOTS WILL CREATE DANGEROUS BOATING CONDITIONS. CHOPPY WAVES OF 2 TO 3 FEET ARE EXPECTED...HIGHEST OVER OPEN LAKE WATERS AND ALONG THE EASTERN SHORES OF THE LAKE. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MOST OF BERKELEY COUNTY. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY NORTHWEST OF A LINE FROM JAMESTOWN TO GOOSE CREEK. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-070930- /O.CON.KCHS.FZ.A.0001.090408T0600Z-090408T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 143 AM EDT TUE APR 7 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. AN ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE SOUTHEAST STATES TUESDAY NIGHT. MAINLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL HELP LEAD TO FREEZING TEMPERATURES ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TO WITHIN 5 TO 10 MILES OF THE COAST. THE BEST CHANCE OF FREEZING CONDITIONS WILL BE ROUGHLY WEST OF A LINE FROM JAMESTOWN TO MONCKS CORNER TO WALTERBORO TO GRAYS IN SOUTH CAROLINA AND FROM SPRINGFIELD TO HINESVILLE TO LUDOWICI IN GEORGIA. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:43 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 6, 3:43 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT MON APR 6 2009
.SYNOPSIS...
HIGH PRES WILL BUILD INTO THE AREA TONIGHT THROUGH MID WEEK...
THEN SHIFT OFFSHORE TO THE SE OF THE REGION LATE WEEK. A COLD FRONT
WILL MOVE THROUGH LATE SAT...THEN HIGH PRES WILL MOVE BACK IN BEHIND
THE FRONT FROM THE N INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A COLD FRONT EXTENDING FROM DEEP SURFACE LOW PRES OVER THE MID ATLC
REGION IS NOW OFF OUR COAST. WINDS HAVE BEEN INCREASING FROM WSW TO
ENE THIS AFTERNOON WITH RECENT GUSTS 35 TO 40 MPH AROUND THE SAVANNAH
AREA WITH SIMILAR SPEEDS IN PARTS OF THE MIDLANDS. COLD AIR ADVECTION
THE STORY TONIGHT AS A DEEP UPPER TROF DIGS INTO THE SE STATES. A MID
LEVEL SHORT WAVE IN THE TENNESSEE VALLEY AREA THIS AFTERNOON IS FORECAST
TO SHIFT TOWARD THE CAROLINAS BY MORNING BRINGING SOME INCREASE IN
CLOUDS OVERNIGHT...ESPECIALLY LATE AND INLAND. GUIDANCE TEMPERATURES
WITH WIND ALL NIGHT WERE QUITE A BIT WARMER THAN SOME OF THE PREVIOUS
RUNS...WE NUDGED READINGS UP JUST A BIT AND THE RISK FOR A FREEZE
ANYWHERE IN OUR FORECAST AREA TONIGHT APPEARS VERY LOW.
LAKE WINDS...GUSTY W WINDS IN EXCESS OF 30 KT AT TIMES WILL CONTINUE
ON LAKE MOULTRIE. OUR LAKE WIND ADVISORY CONTINUES TONIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A BREEZY AND COOL DAY ON TAP TUE AS THE UPPER TROF BOTTOMS OUT
THROUGH FLORIDA AND 850 MB TEMPS RUN -4C TO -6C ACROSS OUR REGION
DURING THE DAY. CLOUDS AND SKY COVER ARE A BIG QUESTION WITH MODEL
SOUNDINGS INDICATING QUITE A BIT OF 1000-H850 MOISTURE SHIFTING
THROUGH OUR SOUTH CAROLINA AREA PRIOR TO MID AFTERNOON. IT COULD
BE RATHER CLOUDY FOR THE FIRST PART OF THE DAY N OF THE SAVANNAH
RIVER BUT THERE IS ALWAYS THE DOWNSLOPE FACTOR WORKING FOR LESS
CLOUD POTENTIAL. HIGHS WILL STRUGGLE TO REACH MUCH ABOVE THE MID
50S MOST AREAS...IT COULD EVEN BE A BIT COOLER WHERE CLOUDS ARE
MORE PERSISTENT.
SOLID LAKE WIND ADVISORY CONDITIONS WILL PERSIST ON LAKE MOULTRIE
ON TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
PRETTY GOOD AGREEMENT AMONGST THE MEDIUM RANGE GUIDANCE INTO
SATURDAY BEFORE MORE DISAGREEMENT LEADS TO A LOWER CONFIDENCE
FORECAST.
TUESDAY NIGHT THROUGH THURSDAY NIGHT...A DEEP UPPER LEVEL TROF OVER
THE EASTERN U.S. WILL BE DEPARTING AS A WEAK/LOW AMPLITUDE RIDGE
MOVES IN FOR WEDNESDAY AND PART OF THURSDAY. A SOLID FREEZE EXPECTED
TUESDAY NIGHT WITH LOWS DIPPING INTO THE UPPER 20S...AND POSSIBLY
EVEN MID 20S...ACROSS FAR INTERIOR AREAS. FREEZING TEMPS ARE A GOOD
BET ALL THE WAY EAST TO WITHIN 5 MILES OF THE COAST AND HAVE THUS
RAISED A FREEZE WATCH FOR THESE AREAS. OTHERWISE...THE STRONG
SURFACE PRESSURE GRADIENT/MIXED LAYER WILL SUPPORT LAKE WIND
ADVISORY CONDITIONS INTO AT LEAST TUE EVENING. TEMPS AND HUMIDITY
WILL GRADUALLY MODERATE LATER WEDNESDAY THROUGH THURSDAY AS ANOTHER
UPPER LOW MOVES INTO THE CENTRAL U.S. BY FRIDAY. BEFORE
THEN...ANOTHER VERY COOL NIGHT WEDNESDAY NIGHT...BUT MINS EXPECTED
TO REMAIN ABOVE FREEZING.
FRIDAY THROUGH MONDAY...NEXT CHANCE FOR PRECIP STILL LOOKS TO BE
FRIDAY AS A STRONG UPPER LOW MOVES INTO THE OH RIVER VALLEY. HAVE
LEFT CHANCE POPS FOR SHOWERS AND TSTMS...MAINLY LATE FRIDAY AND
FRIDAY NIGHT. THE SURFACE LOW DEPARTS OFF THE VA COAST SATURDAY WITH
THE TRAILING COLD FRONT PUSHING THROUGH LATE SATURDAY. THE ECWMF IS
QUICKER WITH THE FRONT THAN THE GFS AND DUE TO THE UNCERTAINTY HAVE
LEFT THE FORECAST DRY SAT...ALTHOUGH WE COULD BE SEEING AT LEAST
SOME MORNING SHOWERS. THE FRONT LOOKS TO SETTLE JUST SOUTH OF THE
AREA SUN WITH WEAK HIGH PRES MOVING IN FROM THE NORTH. BRING RAIN
CHANCES BACK IN SUN NIGHT AND MON AS THE FRONT LOOKS TO RETURN BACK
NORTH AS A WARM FRONT AHEAD OF THE NEXT LOW MOVING OUT OF THE
SOUTHERN PLAINS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH THE FIRST 24
HOUR TAF PERIOD. MAIN CONCERN WILL BE GUSTY WIND CONDITIONS AT
BOTH TERMINALS THROUGH THE NEXT 24 HOURS. WEST WINDS WILL CONTINUE
TO GUST BETWEEN 25 TO 30 KNOTS THIS AFTERNOON AT BOTH TERMINALS.
GUSTS ARE ANTICIPATED TO CONTINUE THROUGH THE NIGHT AT CHS. A
TEMPORARY BREAK FROM GUSTS IS ANTICIPATED AT THE SAV TERMINAL
BETWEEN 8Z AND 1330Z TUESDAY. CLOUD COVER WILL BEGIN TO INCREASE
OVERNIGHT AT BOTH TERMINALS. BKN CIGS AROUND 4000 FEET ARE LIKELY BY
8Z TUESDAY. BOTH TERMINALS WILL SEE WINDS BECOME NORTHWEST
TOMORROW BY NOON. WINDS WILL CONTINUE TO BE GUSTY BETWEEN 15 TO 25
KNOTS THROUGH 18Z.
EXTENDED AVIATION OUTLOOK...VFR THROUGH THE PERIOD.
&&
.MARINE...
AN IMPRESSIVE COLD AIR ADVECTION GALE EVENT ON TAP FOR THE WARMER
WATERS TONIGHT AND TUE. UPPER JET POSITION....SURFACE JETTING...AND
THE MARINE GUIDANCE FROM VARIOUS MODELS HAVE TRIGGERED OUR UPGRADE
FROM A GALE WATCH TO A GALE WARNING FOR OUR GEORGIA WATERS OUT 20
NM. BEYOND 20 NM OFF THE GEORGIA COAST...WE HAVE CONTINUED OUR
GALE WARNING. GIVEN SOME OF THE FORECAST SOUNDINGS OUT THERE AND
MODEL GUIDANCE NUMBERS...IT WOULD NOT BE SURPRISING TO SEE A FEW
GUSTS REACH 45 KT CLOSER TO THE GULF STREAM IN TURBULENT MIXING.
OVER THE SOUTH CAROLINA WATERS AND HARBOR...A STRONG SMALL CRAFT
ADVISORY WILL CONTINUE THROUGH TUE. THERE COULD BE OCCASIONAL
GUSTS TO GALE TONIGHT AS COLDER AIR POURS OVER THE CAROLINA NEAR
SHORE WATERS. ALL SEAS WITHIN 20 NM FROM 3-6 FT AND 6 TO 9 FT OFF
THE COAST THROUGH TUE.
TUESDAY NIGHT THROUGH FRIDAY...GALE CONDITIONS ARE EXPECTED TO BE
STILL IN PLACE OVER THE OUTER GA WATERS TUESDAY NIGHT. WINDS AND
SEAS WILL GRADUALLY DECREASE BELOW HEADLINE LEVELS ON WEDNESDAY AS
HIGH PRESSURE BUILDS TO THE SOUTH OF THE REGION THROUGH THURSDAY.
WINDS WILL AGAIN INCREASE FROM THE SSW LATER THURSDAY AND FRIDAY AS
ANOTHER STRONG SURFACE LOW FORMS OVER THE CENTRAL MS RIVER VALLEY
FRIDAY. WILL LIKELY SEE AT LEAST LOW END SCA CONDITIONS OVER THE
OFFSHORE WATERS FRIDAY AND FRIDAY NIGHT...AND POSSIBLY EVEN THE NRN
SC WATERS.
&&
.CLIMATE...
RECORD LOWS FOR APRIL 7 AND 8TH...
CHARLESTON INTL AIRPORT
APRIL 7 - 32/1982
APRIL 8 - 30/2007
DOWNTOWN CHARLESTON
APRIL 7 - 36/1982
APRIL 8 - 38/2007
SAVANNAH INTL AIRPORT
APRIL 7 - 35/1950
APRIL 8 - 28/2007
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR GAZ087-088-099>101-114>119-137>141.
SC...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR SCZ040-042>045-047>051.
LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EDT WEDNESDAY FOR AMZ350-352.
GALE WARNING UNTIL 12 PM EDT TUESDAY FOR AMZ354.
GALE WARNING UNTIL 4 AM EDT WEDNESDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ330.
&&Hazardous weather outlook, Apr 6, 4:06 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT MON APR 6 2009 AMZ330-350-352-070900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 406 PM EDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-070900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 406 PM EDT MON APR 6 2009 ...GALE WARNING IN EFFECT UNTIL 12 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-070900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 406 PM EDT MON APR 6 2009 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-070900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 406 PM EDT MON APR 6 2009 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-070900- BERKELEY- 406 PM EDT MON APR 6 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR LAKE MOULTRIE... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 6, 3:10 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT MON APR 6 2009 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-062200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 310 PM EDT MON APR 6 2009 ...WINDY CONDITIONS TO CONTINUE THROUGH EARLY EVENING... WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THE EARLY AFTERNOON HOURS. WINDS MAY GUST AS HIGH AS 45 MPH AT TIMES. WINDS OF THIS MAGNITUDE OF CAPABLE OF DOWNING SMALL LIMBS AND MAY MAKE TRAVELING DIFFICULT. ISOLATED POWER OUTAGES ARE ALSO POSSIBLE. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING THIS AFTERNOON. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. WINDS ON SOME OF THE TALLER BRIDGES MAY BE EVEN STRONGER. THIS INCLUDES...THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:02 PM EDT | Freeze Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 24 hr |
Nearby
High Wind Warnings in South Carolina, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.